Alert archive / Wyoming / Red Flag Warnings in 2011

Red Flag Warning 3, NWS Riverton, WY

August 18, 20114 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Aug 18, 2011, 2:26 AM MDT for 4 counties in Wyoming. It took effect at Aug 18, 2011, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2011, 2:26 AM MDT (08:26 UTC)
In effect from
Aug 18, 2011, 1:00 PM MDT
Expired
Aug 18, 2011, 9:00 PM MDT
In force
8 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 56 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4526 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WWUS85 KRIW 180826
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
226 AM MDT THU AUG 18 2011

...RED FLAG CONDITIONS ARE EXPECTED OVER PORTIONS OF WESTERN AND
CENTRAL WYOMING THIS AFTERNOON AND EVENING...

.WARM...DRY...AND WINDY CONDITIONS WILL COMBINE WITH DRY FUELS TO
PRODUCE RED FLAG CONDITIONS OVER THE ABSAROKA MOUNTAINS
AND THE EAST SLOPES OF THE WIND RIVER RANGE AS WELL AS THE LOWER
ELEVATIONS OF NATRONA COUNTY THIS AFTERNOON AND EVENING.

WYZ286-181630-
/O.NEW.KRIW.FW.W.0003.110818T1900Z-110819T0300Z/
ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
226 AM MDT THU AUG 18 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 286...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 286.

* WINDS...15 TO 25 MPH WITH GUSTS TO 35 MPH

* RELATIVE HUMIDITY...8 TO 14 PERCENT

* IMPACTS...WINDY AND DRY CONDITIONS WILL IMPACT THE NORTON POINT
  FIRE AND POTENTIALLY OTHER RECENT LIGHTNING STRIKE AREAS. THE
  COMBINATION OF THE ABOVE FACTORS AND CRITICAL FUELS WILL PRODUCE
  RED FLAG CONDITIONS THIS AFTERNOON AND EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ288-181630-
/O.NEW.KRIW.FW.W.0003.110818T1900Z-110819T0300Z/
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
226 AM MDT THU AUG 18 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 288...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 288.

* WINDS...15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH

* RELATIVE HUMIDITY...7 TO 13 PERCENT

* IMPACTS...WINDY AND DRY CONDITIONS WILL COMBINE WITH CRITICALLY
  DRY FUELS TO PRODUCE FLAG CONDITIONS. THIS COMBINATION OF
  FACTORS WILL INCREASE THE POSSIBILITY OF RAPID GROWTH OF ANY
  SMALL FIRES THAT MAY HAVE BEEN STARTED BY RECENT LIGHTNING STRIKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ280-181630-
/O.NEW.KRIW.FW.W.0003.110818T1900Z-110819T0300Z/
NATRONA COUNTY/CASPER BLM-
226 AM MDT THU AUG 18 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 280...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS... 10 TO 20 MPH WITH GUSTS OVER 25 MPH.

* RELATIVE HUMIDITY...8 TO 14 PERCENT.

* IMPACTS...BREEZY AND DRY CONDITIONS WILL COMBINE WITH CRITICALLY DRY
  FUELS TO PRODUCE FLAG CONDITIONS. THIS COMBINATION OF FACTORS
  WILL INCREASE THE POSSIBILITY OF RAPID GROWTH OF ANY SMALL FIRES
  THAT MAY HAVE BEEN STARTED BY RECENT LIGHTNING STRIKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

BERC

$$

HTTP://WEATHER.GOV/RIVERTON
3 follow-up statements
803 
WWUS85 KRIW 181529
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
929 AM MDT THU AUG 18 2011

...RED FLAG CONDITIONS ARE EXPECTED OVER PORTIONS OF WESTERN AND
CENTRAL WYOMING THIS AFTERNOON AND EVENING...

.WARM...DRY...AND WINDY CONDITIONS WILL COMBINE WITH DRY FUELS TO
PRODUCE RED FLAG CONDITIONS OVER THE ABSAROKA MOUNTAINS AND THE
EAST SLOPES OF THE WIND RIVER RANGE AS WELL AS THE LOWER
ELEVATIONS OF NATRONA COUNTY THIS AFTERNOON AND EVENING. IN
ADDITION...A COLD FRONT WILL MOVE SOUTH THROUGH EASTERN WYOMING
THIS EVENING...BRINGING A WIND SHIFT ACROSS THE LOWER ELEVATIONS
OF NATRONA COUNTY.

WYZ286-190300-
/O.CON.KRIW.FW.W.0003.110818T1900Z-110819T0300Z/
ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
929 AM MDT THU AUG 18 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 286...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 286.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...WINDY AND DRY CONDITIONS WILL IMPACT THE NORTON 
  POINT FIRE AND POTENTIALLY OTHER RECENT LIGHTNING STRIKE 
  AREAS. THE COMBINATION OF THE ABOVE FACTORS AND CRITICAL FUELS 
  WILL PRODUCE RED FLAG CONDITIONS THIS AFTERNOON AND EARLY 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ288-190300-
/O.CON.KRIW.FW.W.0003.110818T1900Z-110819T0300Z/
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
929 AM MDT THU AUG 18 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 288...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 288.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...WINDY AND DRY CONDITIONS WILL COMBINE WITH 
  CRITICALLY DRY FUELS TO PRODUCE FLAG CONDITIONS. THIS 
  COMBINATION OF FACTORS WILL INCREASE THE POSSIBILITY OF RAPID 
  GROWTH OF ANY SMALL FIRES THAT MAY HAVE BEEN STARTED BY RECENT 
  LIGHTNING STRIKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ280-190300-
/O.CON.KRIW.FW.W.0003.110818T1900Z-110819T0300Z/
NATRONA COUNTY/CASPER BLM-
929 AM MDT THU AUG 18 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 280...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...BREEZY AND DRY CONDITIONS WILL COMBINE WITH CRITICALLY
  DRY FUELS TO PRODUCE FLAG CONDITIONS. THIS COMBINATION OF
  FACTORS WILL INCREASE THE POSSIBILITY OF RAPID GROWTH OF ANY
  SMALL FIRES THAT MAY HAVE BEEN STARTED BY RECENT LIGHTNING
  STRIKES. A MOVING COLD FRONT WILL ALSO BRING A SHIFT IN WINDS
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

BERC/BRANHAM

$$

HTTP://WEATHER.GOV/RIVERTON
061 
WWUS85 KRIW 182100
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
300 PM MDT THU AUG 18 2011

...RED FLAG CONDITIONS ARE EXPECTED OVER PORTIONS OF WESTERN AND
CENTRAL WYOMING THROUGH THIS EVENING...

.WARM...DRY...AND WINDY CONDITIONS WILL COMBINE WITH DRY FUELS TO
PRODUCE RED FLAG CONDITIONS OVER THE ABSAROKA MOUNTAINS AND THE
EAST SLOPES OF THE WIND RIVER RANGE AS WELL AS THE LOWER
ELEVATIONS OF NATRONA COUNTY INTO THIS EVENING. IN
ADDITION...A COLD FRONT WILL MOVE SOUTH THROUGH EASTERN WYOMING
THIS EVENING...BRINGING A WIND SHIFT ACROSS THE LOWER ELEVATIONS
OF NATRONA COUNTY.

WYZ286-190300-
/O.CON.KRIW.FW.W.0003.000000T0000Z-110819T0300Z/
ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
300 PM MDT THU AUG 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 286...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 286.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...WINDY AND DRY CONDITIONS WILL IMPACT THE NORTON POINT
  FIRE AND POTENTIALLY OTHER RECENT LIGHTNING STRIKE AREAS. THE
  COMBINATION OF THE ABOVE FACTORS AND CRITICAL FUELS WILL PRODUCE
  RED FLAG CONDITIONS INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ288-190300-
/O.CON.KRIW.FW.W.0003.000000T0000Z-110819T0300Z/
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
300 PM MDT THU AUG 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 288...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 288.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...WINDY AND DRY CONDITIONS WILL COMBINE WITH 
  CRITICALLY DRY FUELS TO PRODUCE FLAG CONDITIONS. THIS 
  COMBINATION OF FACTORS WILL INCREASE THE POSSIBILITY OF RAPID 
  GROWTH OF ANY SMALL FIRES THAT MAY HAVE BEEN STARTED BY RECENT 
  LIGHTNING STRIKES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

WYZ280-190300-
/O.CON.KRIW.FW.W.0003.000000T0000Z-110819T0300Z/
NATRONA COUNTY/CASPER BLM-
300 PM MDT THU AUG 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...BREEZY AND DRY CONDITIONS WILL COMBINE WITH 
  CRITICALLY DRY FUELS TO PRODUCE FLAG CONDITIONS. THIS 
  COMBINATION OF FACTORS WILL INCREASE THE POSSIBILITY OF RAPID 
  GROWTH OF ANY SMALL FIRES THAT MAY HAVE BEEN STARTED BY RECENT 
  LIGHTNING STRIKES. A MOVING COLD FRONT WILL ALSO BRING A SHIFT 
  IN WINDS THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

TEAM RIVERTON

$$

HTTP://WEATHER.GOV/RIVERTON
645 
WWUS85 KRIW 190310
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
910 PM MDT THU AUG 18 2011

...RED FLAG WARNING HAS EXPIRED...

.COOLER AIR AND HIGHER HUMIDITY USHERED IN BY A COOL FRONT HAS
LESSENED THE FIRE DANGER ACROSS THE AREA. THUS THE RED FLAG
WARNING HAS BEEN ALLOWED TO EXPIRE.

WYZ280-286-288-190415-
/O.EXP.KRIW.FW.W.0003.000000T0000Z-110819T0300Z/
NATRONA COUNTY/CASPER BLM-ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
910 PM MDT THU AUG 18 2011

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 286...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

COOLER AIR AND HIGHER HUMIDITY USHERED IN BY A COOL FRONT HAS
LESSENED THE FIRE DANGER ACROSS THE AREA. THUS THE RED FLAG
WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

LIPSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 17, 2:25 PM MDT, 12 hours 1 minute earlier.

Area forecast discussion, Aug 17, 2:25 PM MDT, 12 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
225 PM MDT WED AUG 17 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY
FIRE WEATHER IS THE MAIN CONCERN INTO THE EARLY EVENING ALONG FIRE
ZONES 286 AND 288 WHERE RED FLAG WARNINGS CONTINUE. WINDS ARE
GUSTING BETWEEN 25 AND 35 MPH WITH RH'S BETWEEEN 11 AND 15 PERCENT
SO FAR. THE WORSE CONDITIONS SHOULD OCCUR IN THE NEXT COUPLE HOURS
BEFORE GRADUAL IMPROVEMENT IN THE EVENING. FEW BUILDUPS ALSO NOTED
ALONG THE LEE OF THE ABSAROKAS AND ADJACENT FOOTHILLS WHERE
LIMITED CAPE EXISTS. ADDED IN A SLIGHT CHANCE OF LIGHT RAIN
SHOWERS FOR THIS AREA THROUGH 6 PM. OTHERWISE...DRY AND COOL AGAIN
TONIGHT IN MOST AREAS BUT PROBABLY JUST A COUPLE DEGREES WARMER
THAN LAST NIGHT IN MOST AREAS. THURSDAY WILL BE ANOTHER DRY DAY
FOR MOST OF THE AREA WITH ANOTHER DAY OF FIRE WEATHER CONCERNS...
ESPECIALLY 286 AND 288 AGAIN. A WEAK DISTURBANCE MAY BRUSH THE
NORTHWESTERN ZONES WHICH JUST A SLIGHT CHANCE OF A PASSING STORM.
ALSO...THE NEXT SURGE OF MONSOONAL MOISTURE WILL EDGE NORTHWARD
THROUGH UTAH AND COLORADO THURSDAY WITH THE POTENTIAL FOR A FEW
GUSTY EVENING STORMS IN SOUTHERN SWEETWATER COUNTY. A LITTLE
BETTER PUSH...BUT STILL LIMITED...IS EXPECTED ON FRIDAY WITH
ISOLATED STORMS SPREADING INTO MOST OF THE SOUTHERN HALF OF THE
FORECAST AREA. WEAK FRONTAL BOUNDARY IN THE CENTRAL ZONES COULD
FOCUS A FEW STORMS BUT CAPE LOOKS VERY LIMITED ATTM. A DRY FRONT
WILL ALSO EDGE INTO THE NORTHERN ZONES ON THURSDAY BUT WITH LITTLE
ASSOCIATED WEATHER. LITTLE CHANGE SATURDAY AS THE EASTERN PACIFIC
TROUGH EDGED NEAR THE COAST AND MOISTURE CONTINUES TO MOVE
NORTHWARD AROUND THE MONSOONAL HIGH CENTERERED OVER NORTH TEXAS.
TEMPERATURES WILL LIKELY COOL ON FRIDAY BEHIND THE FRONTAL
BOUNDARY OVER THE CENTRAL AND NORTHERN ZONES AND MAYBE EVEN A FEW
DEGREES TOMORROW IN THE FAR NORTHERN ZONES. TEMPERATURES WILL
BEGIN TO EDGE UP AGAIN ON SATURDAY BUT NOT TO TODAY'S OR
THURSDAY'S LEVELS YET.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY
A FEW REMAINING SHOWERS POSSIBLE DUE TO LINGERING MONSOONAL MOISTURE
SATURDAY EVENING...MAINLY ACROSS SOUTHERN AND EASTERN WYOMING.
SHOWERS FROM THIS SYSTEM WILL TAPER OFF SATURDAY NIGHT...WITH
GENERALLY DRY CONDITIONS EXPECTED BY EARLY SUNDAY MORNING UNDER
INCREASING HIGH PRESSURE.

THIS HIGH PRESSURE SYSTEM WILL THEN LINGER THROUGH WEDNESDAY AS IT
BECOMES A REX BLOCK. THIS SCENARIO WILL NOT ALLOW MUCH MOISTURE INTO
THE STATE. EXPECT WARMING CONDITIONS AND WITH LOW HUMIDITY AND
RELATIVELY LIGHT WINDS FOR THE REMAINDER OF THE FORECAST PERIOD.

&&

.AVIATION...
WIDESPREAD VFR CONDITIONS EXPECTED UNDER HIGH PRESSURE. WIND MAY
INCREASE OVER THE WIND CORRIDOR BETWEEN KRKS AND KCPR...AS WELL AS
WESTERN WYOMING DURING THE AFTERNOON...ESPECIALLY AFTER 21Z.

&&

.FIRE WEATHER...
RED FLAG WARNINGS CONTINUE FOR 286 AND 288 THROUGH 8 PM DUE TO
VERY LOW RH'S...WIND GUSTS OVER 25 MPH AND RECENT LIGHTNING
STRIKES ACROSS THE AREA. VERY DRY AIR WILL REMAIN ACROSS AREAS
EAST OF THE DIVIDE THROUGH AT LEAST THURSDAY WITH POCKETS OF
BREEZY AREAS...ESPECIALLY ALONG THE LEE OF THE MOUNTAIN RANGES.
THESE CONDITIONS WILL BE MONITORIED AGAIN THURSDAY FOR THE
POTENTIAL FOR MORE CRITICAL FIRE WEATHER CONDITIONS IN THE AREA.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING WYZ286-288.

&&

SHORT TERM...SKRBAC
LONG TERM...BRANHAM
AVIATION...BRANHAM
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 17, 8:39 AM MDT, 17 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
839 AM MDT WED AUG 17 2011

WYZ001>020-022>030-181200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
839 AM MDT WED AUG 17 2011

...RED FLAG WARNING FOR THE ABSAROKA MOUNTAINS AND THE EAST SLOPE OF
THE WIND RIVER MOUNTAINS FROM 1 PM TO 8 PM MDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

WARM AND VERY DRY CONDITIONS...ALONG WITH LOCALLY BREEZY WINDS
THIS AFTERNOON...WILL INCREASE THE FIRE GROWTH POTENTIAL...ESPECIALLY
WHERE FUELS HAVE DRIED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ENHANCED FIRE WEATHER BEHAVIOR WILL CONTINUE THROUGH THURSDAY AS WARM
AND DRY CONDITIONS PERSIST.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN
WYOMING FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER.

TEAM RIVERTON

Nearby

Red Flag Warnings in Wyoming, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.